MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.; INSTRUMENT, TRAUMA
Catalog Number 00249003244
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported during the surgery, the distal part of the reamer broke.All pieces were found.No piece remain into the patient body.The carbon guide may have been bent while introducing the guide wire.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6.Visual examination of the provided pictures identified a reamer is shown, but the fracture cannot be confirmed.Part and lot numbers cannot be verified as they are not visible.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code - mechanical (g04) - drill.Visual examination of the returned product identified aacephalomedulllary lag screw reamer (lot 64196765) was returned.As returned, the end of the reamer head is fractured.The cutting feature shows damage and wear & tear that indicates repeated use during a potential field age of approximately 2 years 10 months.Material hardness is conforming to print specification.The root cause of the previous investigation remains as cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CEPHALOMEDULLARY LAG SCREW REAMER LONG 3.2 MM I.D.
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13719339
Report Number0001822565-2022-00688
Device Sequence Number6055361
Product Code HSB
UDI-Device Identifier00889024063532
UDI-Public(01)00889024063532(11)190328(10)64196765
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003244
Device Lot Number64196765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer04/04/2022
07/12/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/08/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose